News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: Effexor XR help


 stonephillips - Fri Apr 29, 2005 12:29 am

my girlfriend about a year ago was up on a ladder, which broke and gave her a bunch of crap. The neuro-docs put her on effexor for about a year, and she was weened off of it for about 4 weeks. Today she has been off of it for 2 weeks and is still suffering majorly from "enormous constant" headaches, vision problems, nausia, insomnia, withdrawal...and did i mention the enormous constant headaches??...can yall help me out..how long will this last...what can i do to help her out...please help me!!!
 Theresa Jones, RN - Sun May 01, 2005 7:20 am

User avatar Hi stonephillips,
First of all, if she hasn't notified her physician she should. Sometimes people have symptoms while tapering Effexor. There is a medication ondansetron which is commonly used in symptom treatment of nausea/vomiting etc. in cancer patients whom are receiving radiation or chemotherapy and has been proven effective in relieving symptoms that emerge during discontinuation of Effexor. Again I would suggest she notify her physician.
Sincerely,
Rntdj
 stonephillips - Sat May 07, 2005 12:29 am

I have talked with my doctor about these symptoms. Both my regular doctor and my neurologist say that there are no possible side effects to taking Effexor or getting off of it. They tell me I am simply imagining all this. I am taking phenergen to help with the nausea and it sometimes calms my anxiety that I seem to have developed after tapering off. The one thing I have not been able to find anything to help with is the way my brain feels. Its like its shaking when I look around. It is driving me absolutly insane and makes me feel generally like crap. I wish someone had a solution to end that part of this mess.
 Theresa Jones, RN - Sat May 07, 2005 5:03 am

User avatar Hi stonephillips,
It is most certainly not your imagination! There is documented evidence of nausea, "brain shivers, shocks" etc. This does pass with time, apparently from what I understand especially with the "brain shivers" they seem to progress quite significantly and then begin subsiding. Be encouranged, it should pass.
Sincerely,
Rntdj

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here